MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892812250
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of a maverick 2 balloon catheter.The balloon was loosely folded with fluid in the balloon and lumen.The hypotube, distal shaft, balloon, markerbands, and tip were microscopically and tactile inspected.Inspection revealed a burst in the balloon material that was 8 mm in length and numerous kinks in the hypotube.Inspection of the remainder of the device revealed no other damage or irregularities.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on 04-oct-2017.It was reported that shaft kink occurred.Vascular access was obtained via the femoral artery.The 24x3.0mm, de novo target lesion was located in the none tortuous and severely calcified left circumflex (lcx) artery.A 2.50mm x 12mm maverick²¿ balloon catheter advanced for dilatation.However, during the procedure, it was noted that the balloon shaft was kinked.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was good.However, returned device analysis revealed balloon torn longitudinally.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6975070
Report Number2134265-2017-10296
Device Sequence Number518319
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public08714729369981
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2020
Device Model NumberH7493892812250
Device Catalogue Number38928-1225
Device Lot Number20617342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1